11 Jan

Cardiac Arrhythmias during Theophylline Toxicity: Discussion (6)

Cardiac Arrhythmias during Theophylline Toxicity: Discussion (6)In a recent case, VT developed following excessive (STC = 58 mg/L) IV aminophylline administration to an elderly COPD patient. In all cases, VT was preceded by frequent (and in our case, repetitive) VPBs. Ventricular tachycardia, therefore, appears to be a rare complication of toxicity that tends to occur in the setting of advanced age, underlying heart disease, and/or very high STCs due to oral or IV overmedication. In contrast to VT, VF and cardiac arrest typically follow intentional self-poisoning with a single ingestion of a large quantity of theophylline tablets resulting in peak STC greater than 100 mg/L or may follow rapid central venous infusion of theophylline. These life-threatening arrhythmias often develop in young or middle-aged patients who have no known underlying heart disease. buy prednisone
In summary, although a wide variety of cardiac rhythm disturbances occur during theophylline toxicity, our data suggest that arrhythmias that require antiarrhythmic intervention (SVTs and VT) are relatively uncommon, and life-threatening arrhythmias such as VF or cardiac arrest are rare. Further work is needed to confirm these observations in larger studies of similar design.

© 2019 - Men’s Health Info Blog